Jump to content

Question..


Nikki
 Share

Recommended Posts

My main symptom with POTS is dizziness..It's almost a constant thing anymore. I was diagnosed in October of 2009. Since then I've been taking a low dose (2.5 mg) beta blocker (Pindolol) and .2 mg of Florinef a day. I was only taking half of that until they upped it because my BP got too low. My heart rate has gotten somewhat under control since I've been taking the beta blocker, but I'm still super dizzy and can't really get out to do much of anything anymore. I guess my question is..Do you think after taking these for 2 months, it probably would've helped me if it's going to?

Also, I had about a month where I felt horrible..then a few weeks where my symptoms got a bit better and I could do more. Now it's back to feeling horrible again. Everyone thought maybe the medication was helping, but I guess I was just having a good run for awhile. I know I'm probably always going to have good days and bad days - but once you find something that actually helps..I would think the 'bad days' wouldn't be as bad as always, would they? Has anyone found anything that helps them a good bit?

Link to comment
Share on other sites

When I was first dx?d with POTS, I had a similar experience where the meds kind of helped the BP and HR issues yet I was still dizzy all the time. My doc always wanted me to try and stay on meds for 3 months to see if they were helping at all (unless I had a bad reaction then we stopped sooner). For me it was over a year (maybe even closer to two years) that I would still get waves of bad days and even new symptoms popping up before things started to even out.

Link to comment
Share on other sites

Nikki,

I feel for you since my daughter's main symptom is dizziness. She has been unable to stand, sit, or walk unassisted since Sept. of 2007 when her dizzinness got bad overnight. I don't say that to scare you but it seems that very few people that I've talked to on this forum or others have experienced this type of dizziness on a day to day basis as my daughter. Her dizziness is pretty much always the same except when she has really bad days and then the dizziness is so bad that she is dizzy when lying down. Her doctor is telling us that she is going to need to work thru it and work at sitting up at small increments of time if she wants to get better. The difficult thing about that is she has been down for so long that her anxiety levels really increase when trying to sit or stand and she tells us that she doesn't even know what her body is doing anymore. There is hard work ahead for her!

How would you describe your dizziness? Does it decrease when you lie down? Liz describes it as she is spinning in circles. We've tried many different medications for it but none have really helped to this point. We haven't ever tried meclizine, which I've heard has helped some people.

I hope and pray for you that this is just a bad, initial phase your body is going thru and that you can come out of it. I would suggest to try and continue to stay upright as much as possible. Sometimes I wish now that we would have pushed Liz a little more to do so but when you're dealing with a then 11 year old who is complaining of the dizziness, it's easy to give in. Maybe in the long run, it will help if you try and keep your body more upright.

Brenda

Link to comment
Share on other sites

Brenda,

The dizziness decreases a little bit while I'm laying down. It doesn't go away completely though. I'm sorry to hear how bad your daughter is. I can definitely relate. I can't really do a whole lot lately..Some days are better than others but for the most part I have to be sitting or laying down. I've always had lightheadedness, but this past year it has just gotten worse. I hope it is just a bad time for me and will get better..I hope your daughter gets better as well.

Link to comment
Share on other sites

I had some intense dizziness with mine there for a while.

I won't say that I never get dizzy but it certainly isn't as bad as it was there in the beginning.

I would have it just come out of the blue though and it made me afraid to walk across a room. I literally felt as if I needed to hold onto something because as I moved I just didn't feel as if I had sure footing.

I can say though that the dizziness passes, anything that does I try not to worry too much about, and I actually have clear headed days.

I am not on any meds for POTS but have found that Xanax can clear my head up fairly quickly.

I found it online as a treatment for vertigo migraines. This could be what is causing some of the dizziness. I try not to take the Xanax too often but it is amazing to me how it has some days eliminated what POTS symptoms I am feeling all together and actually made me feel good and I've even gotten an appetite which I don't always have.

Paxil is supposed to work well for POTS too but I've been a bit chicken to take it since it can cause orthostatic hypotension and I already have a problem with low BP's. My doctor assured me that in POTS it does not do this-but I"m still too scared to try it.

I agree that I can tell when I am active it is easy to stay active-with rest breaks.

And when I am more sedentary I notice a little weakness when I get up to walk around.

Just a little uneasy feeling.

I do think when we can it's better to keep moving.

Link to comment
Share on other sites

Hm..I've been diagnosed with migraines as well. I tried Topamax but that didn't help me at all. I hit my head years ago..and my cardiologist thinks that the dizziness I'm experiencing now (what has been really bad in the last year) is from POTS. Before that was probably mirgaines, or from hitting my head.

I used to complain so much before about being lightheaded, but I could still do a lot of what I wanted to do. If only I could find something to help the dizziness from POTS, I know I could deal with the lightheadedness I used to experience before the POTS.

Well, thanks for all the responses guys. :lol:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...